MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR, OUS; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR, OUS; VENTRICULAR (ASSIST) BYPASS
Model Number L1286INT
Medical Device Problem Code Display Difficult to Read (1181)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported the patient's log files were submitted for analysis.On (b)(6) 2024, the site checked the patient's history on the system monitor, which revealed that the touch panel malfunctioned.The screen for hematocrit (hct) correction was rising 50% each time.When the event log tab was touched, there was an abnormal sound and the screen did not change.The system monitor was then rebooted by the facility's clinical engineer twice to restore normal operation.After the monitor was rebooted, they checked the history and it appeared that there were pump off and low flows recorded.It was unknown whether the system monitor was rebooted before usage.The patient had no symptoms as a result of the pump off event.Following review of the log files by tech services, it appeared there were low flows where the low flow estimator dropped below 2.5 lpm, which occurred at times when the pulsatility index (pi) was elevated.The pump had a reduction in blood volume as well.There did not appear to be any type of mechanical circulatory support (mcs) equipment issues that caused the events.It appeared the pump stop command was enabled on (b)(6) 2024 at about 1:54 pm, which caused the transient low flow alarms.It appeared the pump power was restored when the pump returned within the baseline parameters.The issue with the system monitor resolved.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a pump stop was confirmed.The submitted controller log files captured the pump stop command being received from the system monitor on (b)(6) 2024 from 13:54:25 ¿ 13:54:26, resulting in the pump stopping.The log file captured pump off and low flow hazard alarms associated with the pump stop event, as intended.The pump was started again at 13:54:37 and ramped up to the set speed as intended.The remainder of the log file captured the pump operating within the expected range without issue.No other notable alarms were active in the log file.The system monitor was not returned for evaluation.Additional information provided on (b)(6) 2024 stated it is unknown if the system monitor was rebooted before use, and that the issue has resolved.Additional information provided on (b)(6) 2025 stated the serial number of the system monitor is unknown.The root cause of the reported event could not be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device history records were unable to be reviewed due to no serial number being provided.Heartmate 3 instructions for use (ifu) section 4 ¿system monitor¿ explains how to use the system monitor.This section explains the pump stop button.This section states ¿use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1.The pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed." heartmate 3 patient handbook under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use (ifu) under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take when the alarms occur.Heartmate 3 instructions for use (ifu) section f entitled ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad.This section informs the user to replace any equipment or system component that appears damaged or worn.Heartmate 3 instructions for use (ifu) section 8 "equipment storage and care" describe how to care for and clean all equipment.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE SYSTEM MONITOR, OUS
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20543132
Report Number2916596-2024-06846
Device Sequence Number15450651
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL1286INT
Device Catalogue NumberL1286INT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age25 YR
Patient SexMale
Patient Weight59 KG